Allergic vasculitis is hypersensitivity to a drug or foreign substance that leads to inflammation and damage to blood vessels of the skin.
Vasculitis - allergic hypersensitivity; Cutaneous leukocytoclastic vasculitis
Allergic vasculitis is caused by an allergic reaction to a drug or other foreign substance.
- Skin lesions usually located on legs, buttocks, or trunk
- Blisters on the skin
- Urticaria (hives), may last longer than 24 hours
- Necrotic ulcers (open sores with dead tissue)
Exams and Tests
The diagnosis is primarily based on your sysmptoms and how the skin looks after you take a certain medicine or are exposed to a foreign substance (antigen).
Results from an ESR (sed rate) test may be high. Skin biopsy shows inflammation of the blood vessels.
The goal of treatment is to reduce inflammation.
Aspirin or corticosteroids may be prescribed to reduce inflammation of the blood vessels. (DO NOT give aspirin to children except as advised by the health care provider.)
If possible, your doctor may tell you to stop taking the medicine that caused this condition. Do not stop taking any medicine without first talking to your doctor.
Allergic vasculitis usually goes away over time.
- Permanent damage to the blood vessels or skin with scarring
- Inflammation of the blood vessels affects the internal organs
When to Contact a Medical Professional
Call for an appointment with your health care provider if you have symptoms of allergic vasculitis.
Avoid exposure to medications to which there are known allergies.
Email to a Friend
More about Allergic vasculitis - Drugs.com